Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 4, 2015, 1:11 AM CDT for Rock County, Walworth County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2015, 1:11 AM CDT (06:11 UTC)
- Expired
- May 4, 2015, 1:34 AM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS53 KMKX 040611
SVRMKX
WIC105-127-040645-
/O.NEW.KMKX.SV.W.0015.150504T0611Z-150504T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
111 AM CDT MON MAY 4 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL 145 AM CDT
* AT 111 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WHITEWATER...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WHITEWATER...ELKHORN...RICHMOND...LA GRANGE...MILLARD...JOHNSTOWN
CENTER...TIBBETS...ABELLS CORNERS AND EMERALD GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4264 8888 4274 8894 4285 8871 4284 8855
4284 8852 4273 8843
TIME...MOT...LOC 0611Z 244DEG 40KT 4273 8879
HAIL...1.00IN
WIND...60MPH
$$
SPM2 follow-up statements
476
WWUS53 KMKX 040622
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
122 AM CDT MON MAY 4 2015
WIC105-127-040645-
/O.CON.KMKX.SV.W.0015.000000T0000Z-150504T0645Z/
ROCK WI-WALWORTH WI-
122 AM CDT MON MAY 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EAST CENTRAL ROCK AND NORTHWESTERN WALWORTH COUNTIES...
AT 122 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITEWATER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WHITEWATER...ELKHORN...RICHMOND...LA GRANGE...MILLARD...JOHNSTOWN
CENTER...TIBBETS AND ABELLS CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4264 8888 4277 8886 4285 8871 4284 8855
4284 8852 4273 8843
TIME...MOT...LOC 0622Z 242DEG 38KT 4275 8876
HAIL...1.00IN
WIND...<50MPH
$$
MBK069
WWUS53 KMKX 040634
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
134 AM CDT MON MAY 4 2015
WIC105-127-040642-
/O.CAN.KMKX.SV.W.0015.000000T0000Z-150504T0645Z/
ROCK WI-WALWORTH WI-
134 AM CDT MON MAY 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK AND
NORTHWESTERN WALWORTH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4264 8888 4277 8886 4285 8871 4284 8855
4284 8852 4273 8843
TIME...MOT...LOC 0629Z 244DEG 40KT 4280 8862
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:44 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 3, 8:44 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 844 PM CDT SUN MAY 3 2015 .UPDATE...EXPECT UPSTREAM LINE OF STRONG TO SEVERE STORMS TO CONTINUE PROGRESSING E-SE AT LEAST INTO WRN CWA LATE IN THE EVE TOWARD MIDNIGHT. STRENGTHENING LOW LEVEL JET AHEAD OF THIS FRONT AND EWD MOVING MID-LEVEL SHORT WAVE IN WESTERN IA SHOULD RESULT IN MOST AREAS RECEIVING SOME QPF OVERNIGHT INTO MON MRNG. BRIEF HEAVY RAINFALL POSSIBLE AS PWAT VALUES AROUND 75TH PERCENTILE FOR MAY. MID-LEVEL LAPSE RATES HAVE COOLED SLIGHTLY BUT MUCAPE STILL AROUND 2000 J/KG AHEAD OF THIS LINE INTO SOUTHWEST WI. CAN NOT RULE OUT SOME LARGER HAIL AND/OR GUSTY WINDS IN THE WEST. && .AVIATION/06Z TAFS/...EXPECT UPSTREAM LINE OF THUNDERSTORMS TO WEAKEN SOMEWHAT BUT STILL AFFECT MOST TAF SITES DURING THE LATE NIGHT AS THEY BECOME MORE SCATTERED TO NUMEROUS. NORTHERLY WINDS BEHIND COLD FRONT AND LOW LEVEL MOISTURE MAY RESULT IN A PERIOD OF LOWER CIGS LATE TNGT OR MON MRNG. && .MARINE...EXTENDED SMALL CRAFT ADVISORY FOR NORTH ZONE EARLIER THIS EVENING DUE TO LINGERING PRESSURE GRADIENT. HOWEVER WINDS HAVE BEEN COMING DOWN SINCE 01Z SO WL LET ADVY EXPIRE AT 03Z. WILL NEED TO WATCH FOR FOG DEVELOPMENT IN THE NEARSHORE WATERS LATER TONIGHT INTO MON MORNING AS WINDS TURN MORE NORTHERLY BEHIND APPROACHING FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643. && UPDATE...MBK
Hazardous weather outlook, May 3, 9:53 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 PM CDT SUN MAY 3 2015 WIZ046-047-051-052-056>060-062>072-050300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 953 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY AS A COLD FRONT APPROACHES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF MADISON MAINLY THIS EVENING...NORTH OF A LINE FROM LONE ROCK TO BARABOO TO BERLIN. HAIL AND STRONG WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM MONDAY THROUGH FRIDAY NIGHT. A COLD FRONT WILL STALL OVER NORTHERN AND CENTRAL ILLINOIS MONDAY NIGHT...RETURNING NORTH AS A WARM FRONT WEDNESDAY. ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO SOUTHERN WISCONSIN FRIDAY BEFORE STALLING ACROSS NORTHERN ILLINOIS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ643>646-050300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 953 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM MONDAY THROUGH FRIDAY NIGHT. DENSE FOG IS POSSIBLE MONDAY MORNING AND AGAIN AT TIMES TUESDAY AND WEDNESDAY AS WARM...MORE HUMID AIR MOVES ACROSS THE COOL NEAR SHORE WATERS. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, May 4, 12:32 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1232 AM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL FITCHBURG 43.02N 89.42W
05/04/2015 M0.50 INCH DANE WI PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA.
&&
WOODLocal storm report, May 4, 12:37 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL 6 SW MADISON 43.02N 89.47W
05/04/2015 M0.50 INCH DANE WI BROADCAST MEDIA
&&
WOODLocal storm report, May 4, 12:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1248 AM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL 1 N VERONA 43.00N 89.54W
05/04/2015 M0.50 INCH DANE WI BROADCAST MEDIA
ESTIMATED 30 MPH WINDS AS WELL.
&&
WOODLocal storm report, May 4, 12:51 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 AM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL N VERONA 42.99N 89.54W
05/04/2015 M1.25 INCH DANE WI TRAINED SPOTTER
ESTIMATED 30 TO 40 MPH WINDS AS WELL.
&&
WOODSpecial weather statement, May 4, 12:59 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1259 AM CDT MON MAY 4 2015
WIZ051-052-058>060-063>066-068>071-040700-
WASHINGTON-JEFFERSON-DANE-MILWAUKEE-RACINE-ROCK-DODGE-WALWORTH-
SHEBOYGAN-OZAUKEE-WAUKESHA-FOND DU LAC-GREEN-
1259 AM CDT MON MAY 4 2015
...A LINE OF STRONG THUNDERSTORMS MOVING FROM SOUTH CENTRAL INTO
SOUTHEAST WISCONSIN...
AT 1257 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HUSTISFORD TO 6 MILES SOUTH OF BRODHEAD...AND
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHERN MILWAUKEE...WAUKESHA...JANESVILLE...WEST ALLIS...
SHEBOYGAN...WAUWATOSA...FOND DU LAC...NEW BERLIN...BROOKFIELD...
BELOIT...MENOMONEE FALLS...WEST BEND...MUSKEGO...WATERTOWN...
MEQUON...BEAVER DAM...WHITEWATER...HARTFORD...PEWAUKEE AND STOUGHTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4250 8958 4251 8958 4389 8847 4394 8837
4386 8773 4370 8770 4337 8788 4324 8791
4318 8788 4250 8850
TIME...MOT...LOC 0557Z 263DEG 64KT 4327 8864 4253 8934
MBKLocal storm report, May 4, 1:02 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
102 AM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL MCFARLAND 43.02N 89.29W
05/04/2015 M0.88 INCH DANE WI TRAINED SPOTTER
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:04 PM CDT | Special Weather Statement | MKX | Sauk | 26 min |
| May 3, 10:33 PM CDT | Special Weather Statement | MKX | Iowa, Marquette, Sauk | 57 min |
| May 3, 11:08 PM CDT | Special Weather Statement | MKX | Rock | 37 min |
| May 3, 11:33 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 3 more | 57 min |
| May 3, 11:39 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 36 min |
| May 4, 12:10 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 35 min |
| May 4, 12:59 AM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Jefferson, Ozaukee, Rock, Sheboygan and 3 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.